How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19708
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

I gave my dog the wrong monthly flea and tick application (Sentry

Customer Question

I gave my dog the wrong monthly flea and tick application (Sentry Pro 21-39 lbs. He is under 21 lbs.). He didn't sleep all night, jumped around in the bed without finding a comfortable position, panted on and off, and still has anxiety. I gave him a bath to hopefully remove it and he bit me for the first time when I began to rub his back. Is there something I can do to bring him back to normalcy?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 1 year ago.
Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today. How much does he weigh?How long ago did you apply this to his skin? How long after was the bath?
Customer: replied 1 year ago.
Appx 16 lbs.I applied the application yesterday evening. After all night unrest, I gave him a bath this morning.
Customer: replied 1 year ago.
Hello. Are you there?
Expert:  Dr. B. replied 1 year ago.
Thank you,Now the good news is that this isn't a major overdose. Though that said, it is one that can cause transient skin irritation and the signs you have reported. So, his signs are not unexpected. As well, if the bath wasn't until the next day and once he was actively showing signs, then it won't have removed much of this product and therefore why its not helped with his signs as much as we'd have liked (often we need to bath in the first hour or so it these cases).In any case, as I noted these signs tend to be transient and only last 2-4 days after application. Still, to counter any skin irritation that is causing him to be as reactive as he is, we can consider treating with an OTC antihistamine at this point. Most commonly we use Benadryl/Diphenhydramine (More Info/Dose @ http://www.petplace.com/article/drug-library/library/over-the-counter/diphenhydramine-benadryl). A low dose (ie. 0.5-2 mg per pound of their body weight twice daily) can just be enough to reduce that allergic irritation. We like to keep the dose low, as it can cause drowsiness (just like people). And of course, this medication shouldn't be used if your wee one has any pre-existing conditions or is on any other medication without speaking to your vet first.Finally, we do need to monitor him. For those dogs that are moderately agitated, we do sometimes fine OTC de-stressing treatments like Kalmaid or Zylkene helpful. Otherwise, if he is severely affected, we may also need to have his local vet dispense short term sedation or steroids to further reduce his irritation and secondary anxiety as this product's effects runs its course of the next few days.Please take care,Dr. B. -----------------------------------------------------------------------------------------------------------------If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )
Customer: replied 1 year ago.
This is most helpful! Thank you, ***** ***** thank you!
Expert:  Dr. B. replied 1 year ago.
You are very welcome. :)Best wishes to you both,Dr. B.-----------------------------------------------------------------------------------------------------------------**Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )
Expert:  Dr. B. replied 1 year ago.
Hi,

I'm just following up on our conversation about Hershey. How is everything going?

nekovet